Forum

Dry Skin Issues

Hey all, quick question. I was wondering if anyone else on Tecfidera is having issues with Dry skin. I am having mega issues on my face and my head. It gets to the point where it is red and really quite sore on my face and I look like a snake with flakes of skin everywhere. Most of the time I look like I have terrible dandruff when actually its just skin form my head and its nearly always itchy.

Anyone else get anything like this? How do you manage it. I use a double barrier cream but once that dries it just flakes again. I am not vain enough to look in a mirror every 5 minutes so half the time I must look terrible.

Any feedback appreciated

Not on Tecfidera, but I too have this problem. I thought it was dry skin too but was told it was dermatitis/eczema (auto immune so underlying cause could be same defect in the body that causes the MS). If yours is red/sore then it could be this and barrier/moisturisers don’t help much with it. I’d see if your go can refer you to a dermatologist.

i was originally prescribed hydrocortisone cream which worked but couldn’t be used long term and the issue came back once treatment finished. Also I noted that the steroids they gave me to treat the effects of a relapse temporarily cleared it up too so anti inflammation drugs worked but the ones tried were too strong. I’m now on a cream called daktacort and a medicated shampoo which I’ve been prescribed for long term use and pleased to say am now flake free. Daktacort I believe is over the counter but better to get a prescription for it, but you could buy some and see if it works.

hope this information is of use.

Thanks for the response, really appreciate it. Don’t suppose you have the name of the shampoo? I really need to try something. Being that I still work, it’s not pleasant having to worry about it.

I’m not on Tecfidera either but have had problems with dry skin and itching for over the last 32 years, (since having my daugher), then magically, when I asked my GP if there was anything for dry skin eczema, (as I was having a wet room fitted), she gave me a prescription for Double Base Gel, it’s a wonderful cream that has stopped me from itching. I do use it on my face too. The secret is to use quite hot water so the cream melts into the skin.

I hope you find something that helps but Double Base has helped me.

I sound like an advert but can’t tell you how much it has changed my life, just wish I’d had it when I was younger.

Wendy x

Hi I’m taking Tec and have two problems with my skin since I started. The first was a pimply rash on my arm which we got rid of with dovabet cream (my partner’s). The second is very dry skin on my arms and legs which I’m improving through drinking more water and using E45 intensive cream. Hope this helps.

Is Double Base the same as Diprobase?

I am a tecfidera user and cannot report such complications.

However, general, prevailing advice for such conditions might be to drink more water, and use fewer soaps. i.e. never get thirsty but frequently get a bit smelly :slight_smile:

Good luck.

Cheers for the replies everyone, will ask my doc to prescribe something and see how it goes

It’s called ketopine. Not sure if it’s prescription only or over the counter

No I don’t think it is Ssssue